MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J339H
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device not returned a manufacturing record evaluation was performed for the finished device lot number pdk437 / j339w05, and no non-conformances related to the reported complaint condition were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.-the patient demographic info: age, gender, weight, bmi at time of index procedure -date of the index surgical procedure? -the diagnosis and indication for the surgical procedure? -on what tissue was the suture used? -what was the tissue condition, i.E.Normal or thin, calcified, fragile, diseased? -were there any changes to pre-op cleansing procedures or products? -was the patient hospitalized prior to the surgical procedure? -was there any pre-existing sign or symptom of active infection prior to the surgical procedure? -did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? -what were the current symptoms following the index surgical procedure? -were cultures performed? results? -what medical intervention was performed for the infection? results? -other relevant patient history / concomitant medications? -will product be returned, return date, tracking information? -what is the physicians opinion as to the etiology of or contributing factors to this event? -what is the patients current status? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events reported via 2210968-2021-00391, 2210968-2021-00392, 2210968-2021-00393, 2210968-2021-00394, 2210968-2021-00395, 2210968-2021-00396, 2210968-2021-00397, 2210968-2021-00398 and 2210968-2021-00399.
 
Event or Problem Description
It was reported that the pediatric patient underwent an open heart surgery on an unknown date and suture was used for sternal closure.One month after the surgery, postoperative infection occurred and msaa was detected, thus, it was supposed to be the source of the infection.Reddening also occurred, but it subsided after removing the suture.The affected wound was cleaned.It was reported that the surgeon opined that the suture had been contaminated and the possibility of the suture causing the symptom cannot be denied.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 2/24/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: -on what tissue was the suture used? j339h was used for sternal closure.-what were the current symptoms following the index surgical procedure? => it subsided after removing the suture.-were cultures performed? results? msaa was detected.-what medical intervention was performed for the infection? results? the suture was removed, then it subsided.-will product be returned, return date, tracking information? the device has been received at sukagawa and will be shipped.-what is the physician¿s opinion as to the etiology of or contributing factors to this event? the surgeon suspected that the sutures had been contaminated, and he told that the possibility of the sutures causing the symptom cannot be denied.The following information was requested but unavailable: -the patient demographic info: age, gender, weight, bmi at time of index procedure -date of the index surgical procedure? -the diagnosis and indication for the surgical procedure? -what was the tissue condition, i.E.Normal or thin, calcified, fragile, diseased? -were there any changes to pre-op cleansing procedures or products? -was the patient hospitalized prior to the surgical procedure? -was there any pre-existing sign or symptom of active infection prior to the surgical procedure? -did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? -other relevant patient history / concomitant medications? -what is the patient¿s current status? events reported via mw # 2210968-2021-00391, 2210968-2021-00392, 2210968-2021-00393, 2210968-2021-00394, 2210968-2021-00395, 2210968-2021-00396, 2210968-2021-00397, and 2210968-2021-00399.Date sent to the fda: 2/24/2021.Corrected h6 health effect impact code: f19.
 
Additional Manufacturer Narrative
Date sent to the fda: 05/20/2021.Additional h6 component code: g07002 ¿ reported condition not confirmed.Additional h-3 summary: visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that eighteen unopened samples of product code j339 were received for evaluation, unopened samples were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing and damage (torn, punctured).The packets were opened, and the swage and attachment area were noted to be as expected.During the visual inspection the sutures were correctly placed on winding former.Sutures were dispensed without problems and examined along of the strand and no defects, damaged on suture surface could be observed and the event described could not be confirmed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 27IN 2-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11178302
Report Number2210968-2021-00398
Device Sequence Number2140136
Product Code GAM
UDI-Device Identifier10705031039018
UDI-Public10705031039018
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberJ339H
Device Catalogue NumberJ339H
Device Lot NumberPDK437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 12/24/2020
Supplement Date Received by Manufacturer02/17/2021
05/12/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date02/24/2021
05/20/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;